I am having issues some hours after a change of my infusion set. Quite often (twice a month) I get highs and ketons few hours after the change (1 to 2 hours), and i need to have a bolus with a pen to restore the amount of insulin not absorbed from the moment of the change to that moment.
After removing the set, I see a drop of blood coming out of the skin from the insertion site; the bigger the drop, the faster and more severe the ketones.
I have been TD1 since 1982 with an acceptable control (7-7,5) and a I check my values 12 times a day, using a self-developed Statistical model to analyze the deviation from the standard and understand when the error is statistically significant.
I use a AcchuCkeck Spirit Combo with teflon FlexLink cannula (6 or 8mm, 90°).
Some cause I have already excluded are:
- the cannula is not kinked when I take it out from the body, and if I try to pump through it, insulin flow out in the air.
- insertion site is not compromised, I have it checked by doctors every 3 months and it has no signs or hardenings
- i have tried Tenderlink sets as well, 12mm with manual insertion 45°
- no bubbles are in the tubes when this happens. I have some drops of insulin pumped out from the tubes to check them before linking the tube to the cannula.
- batteries and everything else in the pump works correctly
- the problem may appear at anytime in the day, close or far from lunch, but always few hours after a change
- I have tried pumping more insuling - instead of changing the set and using a pen - and the highs and ketones don’t get solved that way. The problem seems to be in the body/set connection.